| Model Number |
8780 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from a healthcare provider via a manufacturer representative regarding a patient receiving morphine (2mg/ml at dose 0.2mc/mal) via an implantable pump.The indications for use were unknown.It was reported that it was reported that the spinal segment of the catheter shredded when the healthcare provider (hcp) tried to implant it in the patient's spine.There were no known environmental, external, or patient factors that may have led or contributed to the issue.The catheter was pulled out, examined, and straightened out by the hcp, then they tried to re-insert the catheter.An x-ray was taken right after the physician attempted to advance the catheter and they noticed that the catheter was not advancing.They removed the catheter along with the spinal needle and saw that the catheter tip was shredded.The hcp examined the catheter to make sure there were no other nicks or tears besides the tip, and determined that the catheter was no longer usable.A new catheter was then used and advanced appropriately to the correct area.No other complications arose during the procedure and the implantation went successfully.The issue was resolved at the time of the report.It was noted that the hcp had no further information.The patient's weight and medical history were asked but would not be made available.The patient status at the time of the report was alive with no injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received from a company representative (rep) indicated that morphine 9.507 mg/day 20 mg/ml and bupivacaine 2.37 mg/day 5.0.Mg/ml.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3.Analysis of the catheter (serial number (b)(6)) revealed an anomaly to the catheter/guidewire that occurred during the implant procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.